Now take 15mg/night for sleep. Anyone with experience weaning off this?
Interested in more discussions like this? Go to the Sleep Health Support Group.
Hello @cherishlchaim and @sandollar, I would like to welcome you both to Connect. I see that you both have shared some good tips that help with insomnia, which is what Connect is all about – sharing your experience and learning what helps others.
Do you both mind sharing what you were searching for when you found Connect?
Jump to this post
Hi John, I believe I searched insomnia. Thanks.
Hopefully you have found something to help you, i just posted below about a new med Dayvigo its the best sleep ive ever had in 20 yrs of different sleep meds…., my post below had detailed info..good luck !!
@sandollar I am taking a half of a Benadryl at night and that seems to give me the boost I need most nights. I hate taking anything every night though, I fear it could be habit-forming. I mentioned that to my PCP and she said it was more important that I get a good night of sleep though so I am going with it for now.
i also had insomnia for 20 years, restoril stopped working well for me and i even take it with a 1 mg xanax … i now take a new med Dayvigo no xanax needed.
It is the best i have ever used it knocks me out in about 15 mins and keeps asleep no sleep walking, eating etc… for reference in the past thru the years i have been on ambien CR, lunesta, elavil, trazadone –NONE of them worked like this. Theres no buzz or euphoria, just good sleep, by the way if you insurance its $200 no generics yet… but i did download a coupon for $50 off so it was $155….. ive had to many sleepless nights its worth the money.
I was on temazepam for 2 years, then was diagnosed with have a high grade Bladder Cancer. I did research on all my medications and came across a study that listed 10 sleeping pills which showed a connection with Bladder Cancer. Temazepam was #2. The study said that if you take more 34 pills a year, your odd of getting cancer increases by +30%. I'm not a mathematician but taking it every night for two years must have ramped up my chances by a considerable amount. My father was also taking temazepam every night and I warned him about that connection. He called me paranoid and kept taking it. About a year later, he also was diagnosed with the exact same Bladder Cancer that I got.
See discussions in the Cancer group: https://connect.mayoclinic.org/group/cancer/
Would you like to connect with others talking about Bladder Cancer? Are you in treatment at the moment?
Currently Cancer Free. Just had my "Violation" (what I call camera check of my bladder) a couple of weeks ago. I was supposed to transition now to a yearly check but since I didn't finish the last round or two of my BCG due to lack of supply, my Doctor is going to keep me on the every 6 months schedule due to the type of cancer I had. I'm Ok at the moment but won't rule out connecting with others if my situation changes. Thanks for the offer.
I get that moniker of "violation" for the camera check of the bladder. It's not fun. I hope you don't mind if I tag you in a discussion sometime in the future when someone joins Connect with a new diagnosis or question about Bladder Cancer. It would be nice to connect them with someone who has been there.
I see your point. Ok, that's fine. If I can help or provide some info, I will. As for monikers, if I said "Rotisserie Chicken" would you know what that one is for?
I weaned off, now have rebound insomnia and am taking Klonopin, which is good. It works but side effects awful.
How long did it take you to wean off Temazepam? And did you use any med or OTC med to assist? My wife is trying to cut back, but keeps getting nauseous for several hours, we believe that is a withdrawal side effect. as when she takes the Temazepam, nausea goes away.
All I can say is be careful of temazepam it is a benzo not to be taken longer than a week. Read up on benzos on website called benzo buddies, or look at YouTube videos on benzos. Very very scary and doctors continue to prescribe for insomnia, works until it doesn’t and getting off of it can be very very complicated.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In